Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
scratchcard

Is It Possible Not To Have Initial Break Outs On Accutane?

Recommended Posts

So, I'm on my third week of accutane now and since day one my skin has been clearing up.

I've probably had about 2-3 pimples show up during this period, which is a very small number for me.

But I've heard so much about it almost being a must to get the "flare up" during the first 2-3 months.

Is it even possible to start clearing immediately? Or should I bee expecting my skin to get worse soon?

What are your experiences?

Share this post


Link to post
Share on other sites

Based on my own experience, your skin will get worse, much worse. Then sometime in the next 2-9 months it will completely clear.

Share this post


Link to post
Share on other sites

im just starting my second course, on my first course i didnt have an IB. started at 30mg a day and my acne stayed the same for the first month or so, definately didnt get any worse, then i was clear by the end of month 2. i think it depends on your dosage and how bad your skin is to start with.

i know the roche literature is bound to be bias in favour of the drug but it says only 6% of people get a significant flare in the early stages

Share this post


Link to post
Share on other sites

I think everyone is different. I am on 40mg a day and around the third week I had a breakout, more consistent with how my face had been breaking out in the past. Wasn't very severe, just 3-4 pustules and then after that my face has been drying out and no new acne in over a week. now even if I feel like I will get a breakout my skin is drying out so much that it won't be severe or anything. My breakout felt like all the bacteria was being pushed up and that is a good thing! I was worried about it but it was anything major fore me and I have had almost clear skin now at the end of my first month.

Share this post


Link to post
Share on other sites

I was all brokend out and cleared up within 3 weeks. within 2 days of accutane I broke out. Then that continued to get worse until 2 weeks, then 3 weeks came i was cleared up. Now, dealin with skin redness while on accutane. oh well? biggrin.png sept 15th was day one. still going strong!

Edited by Howard2011Accutane

Share this post


Link to post
Share on other sites

I had staggered breakouts which lessened as the weeks continued. Nothing happened the first few days, but I had about 5-6 (big) pimples over the first week, another 3-4 (slightly smaller) over the second and third, and by the fourth everything was cooling down. However, after my derm upped my dosage, I got another 5-6 pimples as an "initial breakout." I'd say that I get a pimple or two a week now that my body has had time to adjust, and these pimples are a lot smaller than the ones I got during my "initial" breakout.

Share this post


Link to post
Share on other sites

I never had an initial breakout, I started at 40 mg and my skin stayed consistent with how it was for the first 2 months then starting dramatically clearing during the 3rd and 4th.

Share this post


Link to post
Share on other sites

I didn't have an initial breakout.

It took around a month before my skin started clearing - it has been 71 days for me now and I am clear. Everybody is different. Don't listen to the horror stories; everybody's individual experience is different.

Share this post


Link to post
Share on other sites

I'm on my second round of Accutane-- during my first round two years ago, I didn't get any kind of initial breakout. Of course, I ended up relapsing, so maybe the dosage wasn't high enough or something (45mg/ 110-115lb). Now I'm 120lb, and my doc had me take 30mg a day for the first month (during which I had no initial breakout, although I did have some inconsequential zits pop up). I've started 60mg a day the past week and a half, and I'm just recently experiencing a weird breakout on my neck and jawline. It's annoying, but doesn't cause me the kind of anguish my acne did pre-accutane, since it was much worse and more widespread. The acne I'm getting now is more like folliculitis, and is smaller, less inflamed.

I guess everyone's different.

Share this post


Link to post
Share on other sites

My derm told me that taking antibiotics up until when you start Accutane may help in lessening the IB because the antibiotics are still kind of in your body so you're not starting from nothing, if that makes any sense.

Share this post


Link to post
Share on other sites

I didn't really have an initial break out. Around week 2 I had a little worsening of the skin, but no one else probably noticed it but me. I am, however, still early in my course (day 43) but I think if the IB was going to come it would have happened already. Like others have said, everyone is different.

Share this post


Link to post
Share on other sites

Its good to see that there are people out there who dont get worse.

I don't think i had a break out either and have been improving since around day 3. I'm on day 34, 20mg. I do have to up my dose to 40 alternating with 20 so it might happen then :s

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×